Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 Aug. 27, 2017 12:27:35

klassey
Registered: 2016-08-14
Posts: 19
Profile  

Antibodies still HIgh

Why after all this time ( 16 months and IV steroids) are my antibodies still so high (586) Test NameTSI (THYROID STIMULATING IMMUNOGLOBULIN) should be below 140% . What am I doing wrong here ? I feel good and for the last 2 visits my eyes have not changed which is a good thing according to the DR. I agree, they are not getting worse and actually have gotten a little better. Not so light sensitive and some of the swelling is down. Double vision has decressed and only when I'm tired at night. So all good things but whats up with the immune system ? What else can I do to help suppress this without using more steroids? Still a lot of inflammation in my body, he gave me steroid eye drops to use for a few weeks to help clear up the redness and inflammation in my body.
Does anyone have any thoughts on this? What else can I be doing to get through this stage.

Klassey

Offline

#2 Aug. 27, 2017 18:19:41

Liz1967
Registered: 2014-02-25
Posts: 186
Profile  

Antibodies still HIgh

The eye disease progresses or regresses as it will and there is not a lot you can do to change it. High TSI means you have Graves orbitopathy, the higher the number, the more severe the eye involvement. TSI goes down quicker after thyroidectomy than RAI, but I am pretty sure even when the eye disease is inactive, you still have some level of these antibodies if you have had eye involvement. The eye disease lasts anywhere from 1-3 years. Oral or IV steroids are used if your optic nerve is compromised, as is orbital radiation (I had all three over the course until burnout). There is not much you can do except wait it out, which is pretty awful. I tried selenium which is supposed to help and it really did nothing. Reserve the systemic steroids for when you are in real trouble and get by with the local eyedrops if you can. I did find loteprednol eyedrops, a really mild steroid, to be helpful for the irritation. Hopefully, as your symptoms actually seem to be improving, which does not always happen, you may be close to burnout.

Offline

#3 Aug. 28, 2017 17:15:54

klassey
Registered: 2016-08-14
Posts: 19
Profile  

Antibodies still HIgh

Thanks Liz,it great to have support on this end. So after all your surgeries, do you still have dry eyes and have your eyes returned to a normal look again? My dr gave me an antiinflammatory to take for now but it makes me sick and massive headache so I stopped, I;ve done the whole iv steroid route and that has helped to keep it at bay. I guess I should just be thankful for where I'm at and be grateful that I can still function pretty normally. It sure is annoying though. LOL

Thanks for being here !!!

Gail

Offline

#4 Aug. 28, 2017 18:23:38

Liz1967
Registered: 2014-02-25
Posts: 186
Profile  

Antibodies still HIgh

My eyes look normal except the left lid is about 1 mm lower than the right, which is within what is normal variation (there are movie stars with this much variation, like Paris Hilton or Christy Turlington for example). No redness, bulging, chemosis, puffiness or lid retraction. This is after six surgeries on each eye! I also had the lower puncta occluded to help with dryness, but I use Xiidra, the newest dry eye drop, which has been miraculous. I do not need lubricating eyedrops literally all day and I am totally comfortable. I do use eye gel, not ointment, at night and cover my eyes with either plastic wrap or a sleep mask, but I can get away without anything for a couple nights if I need to. I still have double vision to the sides and will wear a small amount of prism when expressway driving or really tired. So while things are different than they were prior to Graves, I am really grateful to have not lost vision (I had optic neuropathy), to see single and to look normal, as well as to have the whole awful dry eye thing relieved. I had really severe TED and my eyes never really improved on their own, they just stopped getting worse. So hang in there, it does eventually end and even if you should need corrective surgery, the results are usually good.

Offline

Board footer

Moderator control

Questions? Problems? Please contact us at info@ngdf.org or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2017 Graves' Disease & Thyroid Foundation